Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 20, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 23, 2018, 4:13 PM EDT for Miami-Dade County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2018, 4:13 PM EDT (20:13 UTC)
- Expired
- Jul 23, 2018, 4:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 7 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2527 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
243 WUUS52 KMFL 232013 SVRMFL FLC086-232045- /O.NEW.KMFL.SV.W.0020.180723T2013Z-180723T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Miami FL 413 PM EDT MON JUL 23 2018 The National Weather Service in Miami has issued a * Severe Thunderstorm Warning for... Central Miami-Dade County in southeastern Florida... * Until 445 PM EDT. * At 412 PM EDT, a severe thunderstorm was located over The Redland, moving northeast at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Coral Gables, The Redland, Kendall, Pinecrest and Naranja. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Miami. You can also share your report with NWS Miami on Facebook and Twitter. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 2550 8053 2557 8057 2568 8028 2551 8033 TIME...MOT...LOC 2012Z 244DEG 31KT 2555 8049 HAIL...<.75IN WIND...60MPH $$ BAXTER
2 follow-up statements
243 WWUS52 KMFL 232029 SVSMFL Severe Weather Statement National Weather Service Miami FL 429 PM EDT MON JUL 23 2018 FLC086-232045- /O.CON.KMFL.SV.W.0020.000000T0000Z-180723T2045Z/ Miami-Dade FL- 429 PM EDT MON JUL 23 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR CENTRAL MIAMI-DADE COUNTY... At 429 PM EDT, a severe thunderstorm was located over Palmetto Bay, or near Kendall, moving northeast at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Coral Gables, Kendall, Pinecrest, Richmond Heights and Palmetto Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Miami. You can also share your report with NWS Miami on Facebook and Twitter. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 2558 8031 2556 8038 2563 8042 2568 8028 TIME...MOT...LOC 2029Z 244DEG 31KT 2562 8034 HAIL...<.75IN WIND...60MPH $$ BAXTER
349
WWUS52 KMFL 232036
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
436 PM EDT MON JUL 23 2018
FLC086-232045-
/O.EXP.KMFL.SV.W.0020.000000T0000Z-180723T2045Z/
Miami-Dade FL-
436 PM EDT MON JUL 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY WILL
EXPIRE AT 445 PM EDT...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire.
However gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 2558 8031 2556 8038 2563 8042 2568 8028
TIME...MOT...LOC 2035Z 244DEG 31KT 2564 8029
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:55 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 23, 3:55 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Miami FL 355 PM EDT Mon Jul 23 2018 .DISCUSSION... Near term (rest of this afternoon): Thunderstorms pushing through portions of Broward and Miami-Dade as of 345pm this afternoon. The main hazards are gusty winds, lightning and heavy rain. Short term (tonight through Wednesday night): A large low pressure system over the eastern United States will continue to dominate our weather pattern through the next couple of days. Expect enhanced coverage of showers and storms to continue with some of the storms producing locally heavy rainfall, gusty winds and a chance for isolated tornadoes around boundary interactions. While we can't completely rule out additional storms overnight, any thunderstorm activity over South Florida would be isolated tonight. Expect activity to ramp back up during the day on Tuesday with daily heating and enhanced moisture in place. Heat index values are forecast to be the 105-107 range for much of the western areas as well as Palm Beach County Tuesday and Wednesday. But this will only occur for areas that do not see enough late morning and midday showers and thunderstorms to cool the temperature down. Medium range-long term (Thursday through the weekend): The subtropical ridge is forecast to gradually push back westward toward South Florida, perhaps beginning Wednesday, but especially by Thursday and Friday. Although models show enhanced moisture lingering through the week, we should return closer to typical climatological weather for South Florida. Late this week, expect scattered showers and thunderstorms developing along both sea breezes pushing toward the interior, and then more toward the Gulf coast late in the day. Expect similar conditions to prevail over the weekend as well. && .MARINE... Enhanced showers and thunderstorms are expected over the Gulf and Atlantic waters through the next few days. Moderate southwesterly flow will prevail through midweek. As a result, seas will continue to be 3-4 feet in the Gulf waters, while remaining around 2 feet for the Atlantic waters. South winds in the 15-20 kt range are forecast for Atlantic waters for several hours Tuesday afternoon. By late Wednesday or Thursday, surface ridge begins to gradually build over the peninsula, returning a more south to southeast flow across the region. && .AVIATION... Convection is spreading from west to east over the last several hours. Sub-VFR conditions possible over the next several hours with brief bouts of IFR/LIFR not out of the question. Short-fused amendments may be necessary through the evening. Activity may see a minimum overnight, though an early start is possible on Tuesday. APF may see activity linger through the overnight. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 78 92 77 93 / 40 70 40 70 Fort Lauderdale 80 92 80 92 / 40 50 30 50 Miami 80 91 78 91 / 30 50 20 40 Naples 80 91 80 91 / 40 60 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...Beach Hazards Statement through Thursday evening for FLZ069. AM...None. GM...None. && DISCUSSION...98/ABH MARINE...98/ABH AVIATION...02/RAG
Hazardous weather outlook, Jul 23, 10:37 AM EDT, 5 hours 36 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1037 AM EDT Mon Jul 23 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 240245- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1037 AM EDT Mon Jul 23 2018 ...Widespread Showers and Thunderstorms This Afternoon... ...A Few Strong to Severe Thunderstorms Possible Today... ...Heat Indices over 105F Across Coastal Collier and Palm Beach Counties... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a moderate risk of rip currents along the Gulf Coast beaches. Thunderstorms: A line of strong thunderstorms moving in from the Gulf of Mexico are expected to trigger numerous showers and storms across the region from midday through the afternoon and early evening hours. A few strong to severe storms are possible, producing frequent cloud-to-ground lightning strikes, strong to damaging wind gusts, small hail, and the potential for brief tornadoes. Localized flooding will also be possible, especially along the east coast metro. Tornadoes: Funnel cloud activity is expected today with weak and brief tornadoes possible this afternoon and evening. Best chances will be over the eastern half of Southern Florida. Waterspouts: Isolated waterspout activity will be possible today over all South Florida waters. Wind: Strong storms today will be capable of producing wind gusts in excess of 50 mph. The strongest storms will be capable of producing damaging wind gusts in excess of 60 mph. Hail: The strongest storms today will be capable of producing hail up to penny sized. Flooding: There is a reasonable threat of minor flooding of streets and poor drainage areas across South Florida today. Ponding of water may lead to brief lane closures, especially across the east coast metro. Temperatures: Maximum heat index values are expected reach the 100F to 107F degree range across most of South Florida today. Brief periods of heat indices in excess of 110F are possible across coastal areas of Palm Beach and Collier Counties. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered thunderstorms are forecast each afternoon and early evening through the weekend over the interior region. Lightning will be the main hazard. The strongest storms could bring strong wind gusts and heavy rainfall to portions of South Florida. Daytime heat indices of 105 to 107 degrees are possible for the southern interior and Gulf Coast regions. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail, funnel clouds, and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Jul 23, 1:34 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
134 PM EDT MON JUL 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM MARINE TSTM WIND 7 W PAHOKEE 26.82N 80.78W
07/23/2018 M41 MPH AMZ610 FL MESONET
SFWMD SENSOR L006 REPORTED THUNDERSTORM WIND GUST OF 41
MPH / 36 KNOTS.
&&
EVENT NUMBER MFL1800247
KONARIKSpecial weather statement, Jul 23, 2:00 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Miami FL
200 PM EDT MON JUL 23 2018
FLZ066>068-071-231900-
Inland Broward County FL-Hendry FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
200 PM EDT MON JUL 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND PALM BEACH
COUNTIES UNTIL 300 PM EDT...
* At 200 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Okeelanta, or near South Bay,
moving east at 20 mph.
* Wind gusts up to 50 mph and funnel clouds possible with this storm.
* Locations impacted include...
West Palm Beach, Wellington, Palm Beach Gardens, Belle Glade, South
Bay, Lake Harbor, Royal Palm Beach, Okeelanta, Loxahatchee NWR,
Rotenberger Wildlife Refuge, Belle Glade Camp, Holey Land Wildlife
Refuge, North County Airport, Loxahatchee Groves, Lion Country
Safari Park, The Acreage, South County Regional Park and Caloosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2637 8022 2627 8081 2670 8090 2691 8023
2661 8017
TIME...MOT...LOC 1800Z 256DEG 17KT 2657 8069
ALMSpecial weather statement, Jul 23, 2:22 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Miami FL
222 PM EDT MON JUL 23 2018
FLZ066>068-070>073-075-231915-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Mainland Monroe FL-Metro Broward County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
Metro Palm Beach County FL-
222 PM EDT MON JUL 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...EXTREME
NORTHWEST MIAMI-DADE...SOUTHEASTERN HENDRY...BROWARD AND
SOUTHWESTERN PALM BEACH COUNTIES UNTIL 315 PM EDT...
* At 221 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near Big
Cypress Seminole Reservation to near Miccosukee Indian Reservation
to near Loop Road Ee Center. Movement was northeast at 20 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Coral Springs, Weston, Parkland, Dade-Collier Training Airport,
Rotenberger Wildlife Refuge, Intersection I-75 And U.S. 27,
Miccosukee Service Plaza, Mile Marker 30 On Alligator Alley, Big
Cypress Seminole Reservation, Intersection Alligator Alley And
Miami Canal, Big Cypress National Preserve, Whisper Walk,
Miccosukee Indian Reservation, East Toll Gate On Alligator Alley,
Mission Bay, Hamptons At Boca Raton, Loxahatchee NWR, West Broward
Rec. Area On Alligator Alley and South County Regional Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2641 8018 2601 8049 2585 8065 2580 8087
2580 8119 2607 8106 2642 8106
TIME...MOT...LOC 1821Z 241DEG 16KT 2633 8091 2613 8088 2579 8101
BAXTERSpecial weather statement, Jul 23, 3:35 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Miami FL
335 PM EDT MON JUL 23 2018
FLZ173-232000-
Coastal Miami Dade County FL-
335 PM EDT MON JUL 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MIAMI-DADE COUNTY
UNTIL 400 PM EDT...
* At 334 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
North Bay Village to Miami Beach to near Key Biscayne. Movement was
northeast at 25 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Miami, Miami Beach, Surfside, Virginia Key, North Miami, Miami
Shores, North Bay Village, Port Of Miami, Fisher Island, Bay Harbor
Islands and Bal Harbour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2591 8013 2588 8011 2578 8008 2572 8015
2578 8018 2584 8018
TIME...MOT...LOC 1934Z 212DEG 23KT 2585 8016 2579 8012 2571 8011
BAXTERSpecial weather statement, Jul 23, 3:59 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Miami FL
359 PM EDT MON JUL 23 2018
FLZ073-074-173-174-232100-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
359 PM EDT MON JUL 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MIAMI-DADE COUNTY UNTIL
500 PM EDT...
* At 358 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Homestead
General Airport to 13 miles south of Royal Palm Ranger. Movement
was northeast around 20 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Homestead, Homestead Miami Speedway, Black Point, Homestead General
Airport, The Redland, Florida City, Homestead Base, Naranja,
Princeton, Royal Palm Ranger, Leisure City, Cutler Bay, Everglades
National Park, Goulds, West Perrine, Homestead Bayfront Park,
Palmetto Bay and South Miami Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2516 8079 2555 8065 2562 8028 2529 8033
2530 8039 2524 8042 2525 8046 2520 8050
2522 8052 2520 8054 2521 8057 2522 8056
2523 8052 2524 8054 2523 8054 2524 8055
2522 8059 2519 8060
TIME...MOT...LOC 1958Z 235DEG 19KT 2552 8053 2520 8066
BAXTERLocal storm report, Jul 23, 4:09 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
409 PM EDT MON JUL 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 1 WNW OPA-LOCKA 25.91N 80.28W
07/23/2018 M48 MPH MIAMI-DADE FL ASOS
OPA-LOCKA AIRPORT OBSERVED WIND GUST IN THUNDERSTORMS
OF 42 KNOTS / 48 MPH.
&&
EVENT NUMBER MFL1800248
KONARIKThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:00 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 45 min |
| Jul 22, 8:24 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Jul 22, 8:31 PM EDT | Special Marine Warning | MFL | 44 min | |
| Jul 22, 9:07 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jul 23, 2:02 AM EDT | Special Weather Statement | MFL | Glades | 43 min |
| Jul 23, 11:58 AM EDT | Beach Hazards Statement | MFL | Collier | 3 days |
| Jul 23, 12:07 PM EDT | Special Weather Statement | MFL | Palm Beach | 23 min |
| Jul 23, 12:49 PM EDT | Special Marine Warning | MFL | 56 min | |
| Jul 23, 12:57 PM EDT | Special Weather Statement | MFL | Hendry | 63 min |
| Jul 23, 2:00 PM EDT | Special Weather Statement | MFL | Palm Beach | 60 min |
| Jul 23, 2:22 PM EDT | Special Weather Statement | MFL | Broward | 53 min |
| Jul 23, 3:24 PM EDT | Special Marine Warning | MFL | 96 min | |
| Jul 23, 3:35 PM EDT | Special Weather Statement | MFL | Miami-Dade | 25 min |
| Jul 23, 3:59 PM EDT | Special Weather Statement | MFL | Miami-Dade | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.